MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of an ffr comet pressure wire connected to the occ cable.The tip, device shaft and sensor port were examined for damage or any irregularities.The wire shaft showed 2 kinks located 38cm and 139cm from the tip.Peeled coating on the shaft was noticed at the 139cm location.The tip showed bend damage.The occ cable was connected to the ffr link for signal verification.The signal was not present as designed.The wire was gently shaken to see if the sensor would move within the sensor housing and the sensor did move which verifies the sensor was detached from the fiber optic.The coefficient values were confirmed to be programmed.The wire was removed from the occ handle with no issues.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description
It was reported that signal issues with a pressure guidewire occurred.During preparation and while outside the patient, a comet device was connected to the console, but no pressure signal occurred.It was noted that the guidewire did not light up at the console, and the light on the console was red.Another comet was used to complete the procedure.No patient complications were reported in relation to tis event.However, the device was returned and analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10676748
Report Number2134265-2020-14095
Device Sequence Number2626938
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025120425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1